zbMATH — the first resource for mathematics

Limit theorems for local and occupation times of random walks and Brownian motion on a spider. (English) Zbl 1442.60081
Summary: A simple random walk and a Brownian motion are considered on a spider that is a collection of half lines (we call them legs) joined at the origin. We give a strong approximation of these two objects and their local times. For fixed number of legs, we establish limit theorems for \(n\)-step local and occupation times.
60J65 Brownian motion
60J55 Local time and additive functionals
60J60 Diffusion processes
60F15 Strong limit theorems
60G50 Sums of independent random variables; random walks
Full Text: DOI
[1] Appuhamillage, TA; Bokil, V.; Thomann, E.; Waymire, E.; Wood, B., Occupation and local times for skew Brownian motion with applications to dispersion across an interface, Ann. Appl. Probab., 21, 183-214, (2011) · Zbl 1226.60113
[2] Barlow, M.T., Pitman J.W., Yor M.: Une extension multidimensionelle de la loi de l’arc sinus. Sém. Prob. XXIII, Lect.Notes in Math.,vol. 1372. Springer, Berlin, Heidelberg, New York, pp. 294-314 (1989) · Zbl 0738.60072
[3] Bass, RF; Griffin, PS, The most visited site of Brownian motion and simple random walk, Z. Wahrsch. Verwandte Geb., 70, 417-436, (1985) · Zbl 0554.60076
[4] Borodin, A.N., Salminen, P.: Handbook of Brownian Motion—Facts and Formulae. Birkhäuser, Basel (1996) · Zbl 0859.60001
[5] Burdzy, K.; Chen, Z-Q, Local time flow related to skew Brownian motion, Ann. Probab., 29, 1693-1715, (2001) · Zbl 1037.60057
[6] Cherny, A.; Shiryaev, A.; Yor, M., Limit behavior of the “horizontal-vertical” random walk and some extension of the Donsker-Prokhorov invariance principle, Theory Probab. Appl., 47, 377-394, (2004) · Zbl 1034.60076
[7] Chung, KL; Erdős, P., On the application of the Borel-Cantelli lemma, Trans. Am. Math. Soc., 64, 179-186, (1952) · Zbl 0046.35203
[8] Csáki, E.; Csörgő, M.; Földes, A.; Révész, P., How big are the increments of the local time of a Wiener process?, Ann. Probab., 11, 593-608, (1983) · Zbl 0545.60074
[9] Csáki, E.; Csörgő, M.; Földes, A.; Révész, P., Strong approximation of additive functionals, J. Theory Probab., 5, 679-706, (1992) · Zbl 0762.60024
[10] Csáki, E.; Csörgő, M.; Földes, A.; Révész, P., Global Strassen-type theorems for iterated Brownian motions, Stoch. Process. Appl., 59, 321-341, (1995) · Zbl 0843.60072
[11] Csáki, E.; Csörgő, M.; Földes, A.; Révész, P., Some limit theorems for heights of random walks on a spider, J. Theor. Probab., 29, 1685-1709, (2016) · Zbl 1359.60036
[12] Csáki, E.; Földes, A.; Révész, P., Strassen theorems for a class of iterated processes, Trans. Am. Math. Soc., 349, 1153-1167, (1997) · Zbl 0867.60051
[13] Csáki, E.; Salminen, P., On additive functionals of diffusion processes, Stud. Sci. Math. Hung., 31, 47-62, (1996) · Zbl 0851.60076
[14] Csörgő, M.; Horváth, L., On best possible approximations of local time, Stat. Probab. Lett., 8, 301-306, (1989) · Zbl 0691.60067
[15] Dobrushin, R.L.: Two limit theorems for the simplest random walk on a line. Usp. Mat. Nauk (N.S.) 10(3(65)), 139-146 (1955). (in Russian)
[16] Evans, SN, Snakes and spiders: Brownian motion on \(\mathbb{R}\)-trees, Probab. Theory Relat. Fields, 117, 361-386, (2000) · Zbl 0959.60070
[17] Gairat, A.; Shcherbakov, V., Density of skew Brownian motion and its functionals with application in finance, Math. Finance, 27, 1069-1088, (2017) · Zbl 1411.91555
[18] Hajri, H.: Discrete approximations to solution flows of Tanaka’s SDE related to Walsh Brownian motion. Sém. Prob. XLIV, Lect. Notes in Math., vol. 2046. Springer, Berlin, Heidelberg, New York, pp. 167-190 (2012) · Zbl 1261.60054
[19] Harrison, J.; Shepp, L., On skew Brownian motion, Ann. Probab., 9, 309-313, (1981) · Zbl 0462.60076
[20] Hu, Y.; Pierre-Loti-Viaud, D.; Shi, Z., Laws of the iterated logarithm for iterated Wiener processes, J. Theor. Probab., 8, 303-319, (1995) · Zbl 0816.60027
[21] Itô, K., McKean, H.: Diffusion and Their Sample Paths, 2nd edn. Springer, Berlin (1974) · Zbl 0285.60063
[22] Kesten, H., An iterated logarithm law for the local time, Duke Math. J., 32, 447-456, (1965) · Zbl 0132.12701
[23] Komlós, M.; Major, P.; Tusnády, G., An approximation of partial sums of independent r.v’.s and sample df, I. Z. Wahrsch. Verwandte Geb., 32, 111-131, (1975) · Zbl 0308.60029
[24] Lamperti, J., An occupation time theorem for a class of stochastic processes, Trans. Am. Math. Soc., 88, 380-387, (1958) · Zbl 0228.60046
[25] Lejay, A., On the constructions of the skew Brownian motion, Probab. Surv., 3, 413-466, (2006) · Zbl 1189.60145
[26] Lejay, A.: Estimation of the bias parameter of the Skew Random Walk and application to the Skew Brownian Motion. Stat. Inference Stoch. Process (2017). doi:10.1007/s11203-017-9161-9
[27] Lyulko, YA, On the distribution of time spent by a Markov chain at different levels until achieving a fixed state, Theory Probab. Appl., 56, 140-149, (2012) · Zbl 1247.60108
[28] Petrov, V.V.: Sums of Independent Random Variables. Springer, Berlin (1975) · Zbl 0322.60042
[29] Révész, P.: Random Walk in Random and Non-random Environment, 3d edn. World Scientific, Singapore (2013) · Zbl 1283.60007
[30] Revuz, D., Yor, M.: Continuous Martingales and Brownian Motion. Springer, Berlin (1991) · Zbl 0731.60002
[31] Spitzer, F.: Principles of Random Walk. Van Nostrand, Princeton (1964) · Zbl 0119.34304
[32] Walsh, JB, A diffusion with discontinuous local time, Astérisque, 52-53, 37-45, (1978)
[33] Watanabe, S.: Generalized arc-sine laws for one-dimensional diffusion processes and random walks. In: Proceedings of Symposia in Pure Mathematics, vol. 57. Stoch. Analysis, Cornell University (1993), Am. Math. Soc., pp. 157-172 (1995) · Zbl 0824.60080
[34] Yano, Y., On the joint law of the occupation times for a diffusion process on multiray, J. Theor. Probab., 30, 490-509, (2017) · Zbl 1374.60155
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.